Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/31802
Title: Modified Evans' algorithms for solving the combined trip distribution and assignment problem
Authors: Huang, HJ
Lam, WHK 
Issue Date: 1992
Publisher: Pergamon Press
Source: Transportation research Part B, 1992, v. 26, no. 4, p. 325-337 How to cite?
Journal: Transportation research. Part B, Methodological 
Abstract: Horowitz (1989) proposed a modification of Evans' algorithm for solving the combined trip distribution and assignment model with a reduction in computational time and memory, but without proof of convergence. It is shown here that his modified algorithm does not always converge to the optimal solution; in fact, it may fail in two of the total of seven possible cases. In these two cases either the iterative scheme falls into a deadlock or the new feasible solution is worse than the old one. On this basis another modified algorithm which first identifies the cases and then solves them by Horowitz's modification or Evans' original approach is presented. This new algorithm always converges to the correct solution and needs less computational time than Evans' method, but slightly more than Horowitz's modification. Computational results of the three algorithms on test networks are reported and their effectiveness compared.
URI: http://hdl.handle.net/10397/31802
ISSN: 0191-2615
EISSN: 1879-2367
DOI: 10.1016/0191-2615(92)90041-T
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

18
Last Week
0
Last month
1
Citations as of Oct 10, 2017

WEB OF SCIENCETM
Citations

17
Last Week
0
Last month
1
Citations as of Oct 17, 2017

Page view(s)

38
Last Week
1
Last month
Checked on Oct 16, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.